Alert archive / New Mexico / High Wind Warnings in 2010
High Wind Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 9, 2010, 3:37 AM MST for Eddy County, New Mexico. It took effect at Nov 9, 2010, 4:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2010, 3:37 AM MST (10:37 UTC)
- In effect from
- Nov 9, 2010, 4:00 AM MST
- Expired
- Nov 9, 2010, 5:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608 WWUS74 KMAF 091037 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 437 AM CST TUE NOV 9 2010 ...HIGH WINDS WILL IMPACT THE GUADALUPE MOUNTAINS LATE THIS MORNING AND THIS AFTERNOON... .AN UPPER LEVEL LOW PRESSURE SYSTEM IN THE GREAT BASIN WILL MOVE EAST INTO THE ROCKIES THIS AFTERNOON. STRONG WINDS WILL DEVELOP IN THE GUADALUPE MOUNTAINS BY THIS AFTERNOON AS WIND SPEEDS INCREASE ALOFT. NMZ027-TXZ258-092200- /O.NEW.KMAF.HW.W.0031.101109T1800Z-101110T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 337 AM MST TUE NOV 9 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 35 TO 45 MPH CAN BE EXPECTED TODAY WITH GUSTS TO 65 MPH POSSIBLE BY LATE THIS MORNING THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
820 WWUS74 KMAF 091054 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 AM CST TUE NOV 9 2010 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM IN THE GREAT BASIN WILL MOVE EAST ACROSS THE ROCKIES TODAY. STRONG WINDS HAVE ALREADY DEVELOPED ACROSS THE GUADALUPE MOUNTAINS AND WILL CONTINUE THROUGH THE DAY. WIND SPEEDS WILL BEGIN TO DECREASE BY THIS EVENING. NMZ027-TXZ258-092200- /O.EXT.KMAF.HW.W.0031.101109T1100Z-101110T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 354 AM MST TUE NOV 9 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. WIND SPEEDS WILL DECREASE BY SUNSET. PERSONS TRAVELING ON U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
862 WWUS74 KMAF 092048 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST TUE NOV 9 2010 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM IN THE GREAT BASIN IS MOVING ACROSS THE ROCKY MOUNTAINS. STRONG WINDS IN THE GUADALUPE MOUNTAINS AND WILL CONTINUE FOR A FEW MORE HOURS BEFORE DIMINISHING THIS EVENING. NMZ027-TXZ258-100000- /O.CON.KMAF.HW.W.0031.000000T0000Z-101110T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 148 PM MST TUE NOV 9 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR THE GUADALUPE MOUNTAINS. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS. WIND SPEEDS WILL DECREASE AFTER SUNSET. PERSONS TRAVELING ON U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
746 WWUS74 KMAF 092053 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 253 PM CST TUE NOV 9 2010 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL LOW PRESSURE SYSTEM IS MOVING ACROSS THE ROCKY MOUNTAINS. STRONG WINDS IN THE GUADALUPE MOUNTAINS WILL CONTINUE FOR A FEW MORE HOURS BEFORE DIMINISHING BY SUNSET. NMZ027-TXZ258-092200- /O.CON.KMAF.HW.W.0031.000000T0000Z-101110T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 153 PM MST TUE NOV 9 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS. WIND SPEEDS WILL DECREASE BY SUNSET. PERSONS TRAVELING ON U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER THIS HIGH WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
619 WWUS74 KMAF 092346 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 546 PM CST TUE NOV 9 2010 NMZ027-TXZ258-100100- /O.EXP.KMAF.HW.W.0031.000000T0000Z-101110T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 446 PM MST TUE NOV 9 2010 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. ALTHOUGH HIGH WINDS ARE NO LONGER ANTICIPATED IN THE GUADALUPE MOUNTAINS...SUSTAINED WIND SPEEDS NEAR 35 TO 40 MPH WITH GUSTS UP TO 50 MPH MAY PERSIST THROUGH THE EARLY EVENING HOURS. THE WIND SPEEDS WILL CONTINUE TO DIMINISH OVER THE NEXT COUPLE OF HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 9, 3:14 AM MST, 23 minutes earlier.
Area forecast discussion, Nov 9, 3:14 AM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CST TUE NOV 9 2010
.DISCUSSION...
AN UPPER TROUGH ACROSS THE GREAT BASIN WILL SHIFT EAST INTO THE
ROCKIES TODAY AS A NEW PACIFIC STORM SYSTEM MOVES ONSHORE. 700
MILLIBAR WIND FIELDS WILL INCREASE TO NEAR 40 KNOTS IN THE GUADALUPE
MOUNTAINS WITH HIGH WINDS LIKELY DEVELOPING IN THIS FLOW. WILL ISSUE
A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON.
WINDY CONDITIONS WILL ALSO DEVELOP ACROSS THE EDDY COUNTY
PLAINS...UPPER TRANS PECOS AND NORTHWEST PERMIAN BASIN REGION
AS THE WIND FIELDS INCREASE WITH THE APPROACH OF THE UPPER TROUGH.
DESPITE FALLING HEIGHTS TODAY TEMPERATURES WILL BE ABOVE NORMAL
PER PROGGED 850 MILLIBAR TEMPERATURES AND DOWNSLOPE FLOW WITH
PLENTY 0F SUNSHINE. ANOTHER UPPER LEVEL TROUGH/LOW WILL QUICKLY
FOLLOW ON ITS HEELS WEDNESDAY THROUGH FRIDAY. THIS UPPER SYSTEM IS
PROGGED TO PASS MUCH FURTHER SOUTH ACROSS THE SOUTHERN ROCKIES AND
TEXAS PANHANDLE AND WILL BE ABLE TO DRAW AN INCREASE IN GULF
MOISTURE TO THE PERMIAN BASIN. STRONGER FORCING WITH THE UPPER
LOW IN TANDEM WITH LOW LEVEL CONVERGENCE ALONG A COLD FRONT WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY THE PERMIAN
BASIN THURSDAY NIGHT AND EARLY FRIDAY. MUCH COOLER AND MUCH BELOW
NORMAL TEMPERATURES WILL FOLLOW THE PASSAGE OF THIS SYSTEM NEXT
WEEKEND AND A FIRST FREEZE IS POSSIBLE SATURDAY MORNING ACROSS
PORTIONS OF THE FORECAST AREA AS A SURFACE HIGH PRESSURE CENTER
SLIDES INTO THE REGION.
IT DOES NOT APPEAR LIKE THERE WILL BE MUCH CHANCE OF A WARMUP LATE
NEXT WEEKEND INTO EARLY NEXT WEEK AS ANOTHER UPPER TROUGH DEVELOPS
ACROSS THE SOUTHWEST STATES. THERE WILL ALSO BE A RISK OF SHOWERS
WITH THIS SYSTEM.
&&
.FIRE WEATHER...
WILL HAVE PLENTY OF WIND TODAY AS APPROACHING UPPER TROUGH SPINS UP
A DEEP LEESIDE LOW... BUT SOME DOUBT THAT MINIMUM RH WILL BE LOW
ENOUGH TO MEET CRITERIA. SOUNDINGS ARE WETTER THAN GUIDANCE... BUT
CURRENT DEWPTS OUT WEST IN THE TEENS TO LOWER 20S. WITH
UNSEASONABLY WARM TEMPERATURES EXPECTED DECENT SHOT AT MIN RH BELOW
15 PERCENT... BUT MAY NOT MAINTAIN THAT FOR NEEDED 3 HOURS. WITH
EASTERN NEW MEXICO IN FWDDY1 CRITICAL AREA AND A FIRE WX WATCH
CURRENTLY IN EFFECT WILL GO AHEAD AND UPGRADE TO A RED FLAG WARNING
FOR SOUTHEAST NEW MEXICO AND VAN HORN REGION THIS AFTERNOON.
GUADALUPE MOUNTAINS SHOULD BE COOLER WITH HIGHER RH SO WILL LEAVE
OUT OF WARNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 41 74 49 / 0 0 0 0
CARLSBAD NM 77 37 73 42 / 0 0 0 0
DRYDEN TX 76 48 75 51 / 0 0 0 0
FORT STOCKTON TX 83 45 77 48 / 0 0 0 0
GUADALUPE PASS TX 66 42 60 45 / 0 0 0 0
HOBBS NM 77 38 69 43 / 0 0 0 0
MARFA TX 73 29 69 32 / 0 0 0 0
MIDLAND INTL AIRPORT TX 79 38 73 46 / 0 0 0 0
ODESSA TX 79 39 73 48 / 0 0 0 0
WINK TX 81 39 73 44 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... SOUTHEAST PLAINS/BLM
ROSWELL/LNZ.
TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
72/12Hazardous weather outlook, Nov 9, 3:22 AM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CST TUE NOV 9 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 422 AM CST TUE NOV 9 2010 /322 AM MST TUE NOV 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND WINDY CONDITIONS WILL RESULT IN A RED FLAG WARNING TODAY FOR THE PLAINS OF SOUTHEAST NEW MEXICO AND THE VAN HORN/HWY 54 CORRIDOR. A WEST WIND OF 40 MPH WITH GUSTS TO 65 MPH IS EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY.. THIS WILL RESULT IN A HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:45 AM MST | Red Flag Warning | MAF | 13 hr |
Nearby
High Wind Warnings in New Mexico, 2010High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.